I’m taking these tablets, does anyone know if they suppress the immune system as i get infections/colds far more easily these days? Thanks!
Hello,(ANS) Asacol (Mesalazine) is commonly prescribed as an Anti-Inflammatory drug for conditions like Colitis, Ulcerative Colitis, Proctitis and many other conditions. It usually has an effect in the short term on the most overt (obvious) symptoms of inflammatory conditions. Most conventional drug treatments including those given via the N.H.S work by suppressing the most obvious symptoms & the majority of drugs do have side effects (weather doctors acknowledge this or not). One of the side effects of anti inflammatory drugs can be its effects on the immune system.Most people don’t experience or suffer strong effects to their immune system and any effects are normally over come in the short term. Its the same with antibiotics.**Could depend upon the individual persons condition i.e. how you personally react to the drugs.**Could be due to the dose and how long you have been taking the Asacol**Could be that you are experiencing some mild form of abreaction to Asacol but you should check the data sheet that comes with the treatment.**If things continue or get worst then I would go back to the doctor and mention whats happening, DON’T ignore it because at worst it could be serious and best its probably just a minor side effect. Its also possible if you are having a mild abreaction to Asacol you could be given a different drug that doesn’t have the same results.Kind Regards Ivan
(author of proctitispages)
Its the Azathioprine (Imuran) that you are probably taking (I take both) that suppresses the immune system.